MAUDE Adverse Event Report: STRYKER GMBH BASEPLATE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH BASEPLATE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5572-2800
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that reunion baseplate/glenosphere/ screws became loose after revision surgery.Screws look to have worked themselves through baseplate on glenoid side full removal of glenoid parts and hemi head implanted.The patient underwent a revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the inspection performed.The device inspection revealed the following: the returned baseplate was blocked in the glenosphere along with the screws and could not be disassembled.The baseplate is heavily worn out and deformed.It was not possible to determine if the deformation and wear observed happened while the device was still implanted and are related to the reported loosening or if they happened during the explantation.Note: it was not deemed necessary to disassemble the devices since having a view of the "entire" beseplate would not have given any further information.Furthermore, since it could be determined that the baseplate was most likely not the cause of the reported event and since no abnormal wear was observed on the implant, the lot # of the device would not have given any information crucial to the investigation.A late post-operative x-ray was received and was inspected by a medical expert, who stated the following: "the x-ray confirms the loosening and upward migration of the glenoid component.Please note that there are no x-rays available for comparison to the early- postoperative position of the implant.The segmental damage to the polyethylene insert may very well be related to joint instability and subluxations, however, it is not possible to assess whether this was an initial issue and played a role in loosening, or that is started to happen after loosening of the implant.Without further information it is not possible to make a definitive assessment, and i¿ll refrain from other (theoretical) scenarios.At this point, i tend to patient-related factors a cause of loosening." based on the inspection performed and the opinion of the medical expert, the root cause was attributed to a patient related issue.A review of the device history was not possible because the lot number was not identified.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number could not be identified.If more information is provided, the case will be reassessed.

Brand Name
BASEPLATE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17101784
Report Number0008031020-2023-00219
Device Sequence Number12715946
Product Code KWS
UDI-Device Identifier07613327098709
UDI-Public07613327098709
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K202289
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5572-2800
Device Catalogue Number5572-2800
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight82 KG